Atorvastatin-induced severe gastric ulceration has been reported. - GreenMedInfo Summary
Atorvastatin-induced severe gastric ulceration: a case report.
World J Gastroenterol. 2005 May 28 ;11(20):3159-60. PMID: 15918210
Department of Internal Medicine, American University of Beirut Medical Center, PO Box, 113-6044, Hamra street, Beirut 110 32090, Lebanon.
A 41-year-old man presented with severe gastric ulceration 3 mo after beginning treatment with atorvastatin 20 mg once daily for hypercholesterolemia. The patient was not taking any ulcerogenic drugs and had no evidence of Helicobacter pylori infection. Proton pump inhibitor therapy was initiated and atorvastatin was replaced by simvastatin with complete resolution of gastrointestinal symptoms. To our knowledge, this is the first report of atorvastatin-induced gastric ulceration, which should be looked for in patients who develop abdominal pain while on this drug.